This Can Make You Allergic to Sunlight
“Vitamin” A toxicity can cause allergies to sunlight (which are really toxicity reactions). Sunlight is crucial for a host of vital bodily functions from immune to mental health. Various skin creams and sunscreens marketed to block “harmful rays” contain whopping amounts of "vitamin" A. “Vitamin” A toxicity is notorious for provoking a variety of allergies in previously healthy individuals. As it stands, the cure for a made-up problem is actually causing the problem.
Some of you might be thinking, “wait, what?”. “I was told that direct sunlight was bad for you and sunscreen was necessary for my protection.” Well, we’re about to dismantle the old narrative. So bear with me, this article will need some background first to catch you up to speed, so bear with me.
“Vitamin” A Toxicity and Sun Allergy
It is well-accepted that "vitamin" A in the skin--whether put there topically or deposited into the skin and subcutaneous fat via internal routes--causes photosensitivity (extreme sensitivity to ultraviolet rays from the sun and other light sources).
Vitamin A and its derivatives are well known to cause skin irritation and greater skin sensitivity to sunlight, a reaction known as photosensitivity (Reid 1996).
Ultraviolet light (UV-A, specifically) breaks down "vitamin" A (including carotenoids) in the skin. Where do they go after this happens, exactly?
Ultraviolet irradiation of human skin causes functional vitamin A deficiency, preventable by all-trans retinoic acid pre-treatment
In effect, ultraviolet irradiation causes a functional vitamin A deficiency
Note above how UV light depleted the skin of “vitamin” A compounds. Where did they go, exactly?
It is my interpretation that these toxic compounds will be released back into the bloodstream, with some escaping the system through sweating. However, the vast majority of it goes back into the system to either be detoxed by the liver (hopefully) and/or wreak havoc with "vitamin" A toxicity symptoms in the blood and tissues until it is actually detoxed (or else it may be re-stored in the liver and bodyfat again for a repeat cycle later).
If the above theory is true, then it would be likely that the symptoms of "sun poisoning" should match "vitamin A toxicity symptoms" quite well, yes? This would mean that it not actually "sun poisoning", but rather an excessive release/dumping of "vitamin" A back into the system from storage sites (ie. skin). Let's go to some mainstream sources for the symptoms of both "sun poisoning symptoms" and "vitamin A toxicity symptoms" and see how well they match up.
Sun Poisoning (from WebMD)
Severe sunburn or sun poisoning can cause symptoms such as the following:
- Skin redness and blistering
- Pain and tingling
- Fever and chills
Seek immediate medical care for these symptoms:
- A sunburn that forms blisters, covers a large area, or is very painful
- Facial swelling
- Fever and chills
- Upset stomach
- Headache, confusion, or faintness
- Signs of dehydration
More: Sun Poisoning Symptoms (this was included to add several important symptoms):
Sun poisoning, unlike a sunburn, is your skin’s allergic reaction to excessive amounts of UV rays. It happens when you’ve been out in the sun for long periods of time without proper protection. It often manifests in blisters or a sun rash, although severity depends on length of exposure.Its symptoms are often additional to, and more serious, than those of a sunburn. Some of these include:
- Hives or rash covering a sunburn, also known as a sun rash
- Headache or dizziness
- Fever or chills
“Vitamin” A Toxicity Symptoms
Moving on to the symptoms of "vitamin" A toxicity:
Symptoms vary based on whether toxicity is acute or chronic. Headaches and rash are common in both forms of the illness.
Symptoms of acute vitamin A toxicity include:
- abdominal pain
- increased pressure on the brain [this manifests mainly as a headache, along with many other symptoms]
Symptoms of chronic vitamin A toxicity include:
- blurry vision or other vision changes
- swelling of the bones
- bone pain
- poor appetite
- nausea and vomiting
- sensitivity to sunlight
- dry, rough skin
- itchy or peeling skin
|SUN POISONING||"VITAMIN" A TOXICITY|
|Caused by sunlight||Sensitivity to sunlight|
|Red skin||Erythema (red skin)|
|Tingling or itchy skin||Pruritis (itching skin)|
|Skin peeling||Desquamation (peeling skin)|
|Rash||Rash, dry & rough skin|
|Pain||Abdominal pain, bone pain|
|Headache||Headaches, Increased pressure on brain|
|Nausea, upset stomach||Nausea & vomiting, poor appetite|
|Swelling, facial swelling||Bone swelling|
I almost forgot. The World Health Organization, one of the world's biggest pushers of "vitamin" A, lists these three symptoms:
skin changes (erythema, pruritus, desquamation)
Erythema is a "superficial reddening of the skin". Pruritis is "severe itching of the skin". Desquamation is "commonly called skin peeling, is the shedding of the outermost membrane or layer of a tissue, such as the skin". So a "sunburn" can match the skin symptoms of taking too many "vitamin" A supplements, you say? Are you following me here? Have you noticed that as a society, it seems that everyone is getting sunburns more easily these days? I have.
Maybe you have noticed that you were the victim of "sun poisoning" at one point in your life, while it may not have happened at other points in your life? Maybe you've noticed that your sensitivity to the sun has drastically changed for the better (or worse) when you've been on different diets? A history of "sun poisoning" and/or excessive or increased sensitivity to the sun is, in my opinion, one potentially strong indicator of someone who has "vitamin" A toxicity in their skin (which means it is in the LIVER as well). This can be fixed, it’s what we do.